Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jac3

Low Dose Accutane & My Brain!?

Recommended Posts

Hello everyone. New poster. Long time acne sufferer.

I'm a male approaching 26 years old. I've had acne since I was about 16. Never horrible, but always persistent. It makes me absolutely crazy... It has shaped so many of my negative personality traits. It's absurd and awful.

I have tried everythinggg. I've been eating the strictest diet imaginable for half a decade to no avail. Topicals, supplements, antibiotics... futile.

I'm currently on 10g B5 daily. This is the last thing I will attempt before succumbing and taking accutane. I've been on B5 for a few weeks and though I seemingly have less oil, I've been getting these weird, recurring cysts. I will keep trying this for another few months, but will proceed with low dose accutane otherwise.

Anyway... I plan to do an ultra low dose regimen to avoid side effects - 10mg every other day.

My main concern, the side effect that I fear more than anything and the reason I am so reluctant to take this dive, is the potential for negative effects on my cognition. I value my intelligence more than anything. If taking accutane means I would hurt my brain or damage my intellect in any way, I'd probably go with being eternally plagued with this gross disease. But ideally, I achieve the best of both worlds.... someday? Gahh.

My question is for all of the accutane users. Specifically the low and ultra low dosers!

What does your mind feel like while on accutane? ...When finished with accutane?

Are you as sharp minded and bright as you were prior to taking the medicine?

Any input is greatly appreciated.

I feel for everyone on this site. Much love.

Edited by jac3
Link to comment
Share on other sites

Hey, I'm actually planning on taking ultra low dose later in the summer. I haven't really heard of it affecting your intellect though. It could not affect you, if you heard it affecting someone else. It depends on the person. I'm taking it for oily skin, not for acne (although I do think it could be a slight factor). Curious to see what other say.

Link to comment
Share on other sites

hey im on 10 mg a day

in my third month now

about accutane's effect on brain

in my first course i didnt notice a change but now in my second course i notice that if i dont get enough sleep lets say 7 hours ....i feel very anxious and its hard to concentrate and i just dont feel myself ....but these side effects can vary from one person to another

sorry for my english

Link to comment
Share on other sites

Accutane WILL most likely have some effect on you, in the respect that you will probably be more fatigued/tired and therefore your concentration may deteriorate -- but that's the drug. Fatigue/Tiredness can lead to depression/anxiety in some, but it's more due to feeling sleepy than the actual drug.

As for actual intellect...i.e, will the drug make you stupid -- I don't think so, haha. I've yet to hear of that.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×